Author Topic: Much trouble tapering Lorazepam, switch to Clonazepam or V?  (Read 1075 times)

[Buddie]

Much trouble tapering Lorazepam, switch to Clonazepam or V?
« on: December 21, 2021, 08:16:25 pm »
Dear fellowmembers

I am tapering Lorazepam and allthough I taper very slowly now, 1-3% per week, I still having a very hard time gooing through this.

Are there people who switched from Lorazepam to Clonazepam or Valium and was it much better to taper?

I know it should differ for everyone, but at least I get some idea.
I am still anxious like **** to make the crossover.

Any impout will be much appreciated.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Much trouble tapering Lorazepam, switch to Clonazepam or V?
« Reply #1 on: December 21, 2021, 08:32:40 pm »
Hi [...], I am having the same problem with the lorazapam. My current Dr. refused to cross me over to valium. Her reasoning was that it is a horrible drug. I've never taken it but from everything I read it seems like lorazapam is much worse.  Back in the day the drug companies had to make valium look like an awful drug so they could get their Benzos to market. So valium was basically the fall guy...  But anyway I have a New Dr. that I see in a few weeks and I'm going to try to crossover to tranxene. I believe at this point anything is better than lorazapam. I'm a little nervous about Clonazepam because it is so powerful and the pills do not come in very low doses so it seems like it would be too difficult to taper. 1mg of lorazapam is equal to .5mg of clonazepam.  Very hard to cut so low with it. If anything I would go with the valium. Seems many people were successful crossing over to valium.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Much trouble tapering Lorazepam, switch to Clonazepam or V?
« Reply #2 on: December 21, 2021, 08:56:46 pm »
Hello grey cloud.

I am sorry to hear that.
Hopefully the switch to tranxene wil be a good one.
Its possible Valium is bashed due drugcompanies.

I know when I got Valium for pre operation surgery after an injury it felt good.

Maybe you should ask your dockter again and point out its very common to crossover to Valium?

« Last Edit: December 21, 2021, 09:36:32 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Much trouble tapering Lorazepam, switch to Clonazepam or V?
« Reply #3 on: December 21, 2021, 09:02:38 pm »
Yes, I will probably ask the new Dr. about crossing over to Valium but it seems that most Drs. around here are very hesitant to prescribe it and I have no idea why? I believe that the younger Drs. have been told and brainwashed into thinking it is a horrible drug and that the other Benzos are safer. Which is BS, if anything I think they are probably just as bad if not worse.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Much trouble tapering Lorazepam, switch to Clonazepam or V?
« Reply #4 on: December 21, 2021, 09:41:37 pm »
Unbelieveable you are allready have trouble tapering such a small dose for such a short time.
Its a sign how bad Lorazepam is to taper.

The short half life let the serumlevels go up and down like crazy, hence this why dose 4 times.

Maybe you should your new dr. show the Ashton manual that Valium is commonly used for tapering short acting benzo's?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Much trouble tapering Lorazepam, switch to Clonazepam or V?
« Reply #5 on: December 21, 2021, 10:05:06 pm »
Are there people who switched from Lorazepam to Clonazepam or Valium and was it much better to taper?

I know it should differ for everyone, but at least I get some idea.
I am still anxious like **** to make the crossover.

Any impout will be much appreciated.

Hi [...],
I said a little about diazepam, clonazepam, and a couple other long-acting benzos in a reply on your buddie blog here.

From what I know, MANY buddies have switched to diazepam or clonazepam and had it dramatically improve their tapering experience. A handful of others have had setbacks and/or failed crosses, usually from either an intolerance to the new drug, a rushed crossover, an insufficient or excess benzo equivalency or something else (I'm not a doctor). IMHO a rushed crossover is almost always at the root of crossover problems, because a sufficient slow crossover should allow a proper assessment of the new drug in small doses and long intervals. Maybe this is not always possible, maybe some issues show up after a cross, but so many buddies suffer from rushing. I hope you'll be able to take your time.  :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Much trouble tapering Lorazepam, switch to Clonazepam or V?
« Reply #6 on: December 21, 2021, 10:37:45 pm »
Thank you Slow,

I will discuss this with my dr. on the 29th. I know they should be willing to do it, but i need the finetuning details about the crossingschemes and conversionrates as I also believe it must go realy slow at indrucing.

I hope I have to guts to do it. When I do I will setup a scheme based on the Ashton manual.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Much trouble tapering Lorazepam, switch to Clonazepam or V?
« Reply #7 on: December 22, 2021, 04:00:35 pm »
Would a longer acting benzo still be better even when I dose Lorazepam four times a day?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Much trouble tapering Lorazepam, switch to Clonazepam or V?
« Reply #8 on: December 22, 2021, 04:11:10 pm »
Would a longer acting benzo still be better even when I dose Lorazepam four times a day?

The only way I know to answer that question is by your own trial and discovery.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Much trouble tapering Lorazepam, switch to Clonazepam or V?
« Reply #9 on: December 23, 2021, 04:45:02 pm »
I know, but I hoped to get some answers from people who have experience with it.
I know thats no guarantee it works out the same for me but still some insight.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.